Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my 14 yr old has had two violent outbursts in 30 days on adderal.

My son has violently attacked his dad twice in 30 days. He has also been on adderol for thirty days. His behavior at school has improved his grades went from d to b in a short time. But his attitude really sucks towards his dad, who has been there from day one. He had the nerve to tell his dad to" get out of his house and he never wanted to see him again!" and a whole bunch of other really mean and hurtful things towards dad. They physically went after each other and I ve never seen either one of them like that. Dads never been violent to me or them so I dont know where this is coming from. I have been told that it could be from the adderol hes on.any I deas out there? I am ready to throw them both out I cant handle the violence in my home. I wont allow it. any help out there

Answer Question
 
Anonymous

Asked by Anonymous at 1:04 PM on Dec. 3, 2008 in Teens (13-17)

Answers (12)
  • I would #1 look at the package of the medication and see if it is a known side effect, and if so (or even if not) ask the doctor who prescribed it what you can do about it.
    CarolynBarnett

    Answer by CarolynBarnett at 1:07 PM on Dec. 3, 2008

  • i would take him off of it. it's a very dangerous rx. I've had mnay friends get addicted to it, one in particular. she went off of it, to the point she signed a release with her dr not to let him give it to he again. but then a few months later she went to another dr and got it again, she didn't tell me she had went back on it but I could tell she was on something, she was kind of "out there". She became very loud and outspoken and very very energetic,. I quit hanging out with her, after a while she called me and told me that she had gotten back on them, but I already knew. they may help in some areas but make others worse. There are books that an help you son learn to concentrate, he needs to make himself do it and not depend on medication to help do it for him
    Anonymous

    Answer by Anonymous at 1:14 PM on Dec. 3, 2008

  • i agree with taking him off. i was on aderral for about 3 monhts. it gave me migraines, to the point it felt like someone was in the back of my neck poking at my brain. i know how anon feels b/c it did make me more enegetic and outgoing, i felt like a completely different person when I was on it, I wasn't myself. i went to a couseling center for ppl with add and they helped teach me better ways to learn and pay attention
    SMWOODS

    Answer by SMWOODS at 1:26 PM on Dec. 3, 2008

  • Thanks for the answers. Were going to the Dr. this afternoon. The school has tried to convince me to put him on meds for 6 years because he doesnt remain on task. I don't like them. Ive seen alot of kids do good on meds but then there are others who don't do so well. I just don't know what to do hes really a good kid, but he seems so angry. Ive tried counseling, they say its typical teen behavior.
    Anonymous

    Answer by Anonymous at 1:26 PM on Dec. 3, 2008

  • In the past I had noticed a big link in video games. My son acted mean and rude when he played video games alot. War games. Does your son have those around. When I take them from him for about 2 weeks he's better and nicer. Try seeing other links or triggers. Try going to a move to a natural homeopathic medicine rather than pharmaceutical too.  Best of luck.

    JCRestoredme

    Answer by JCRestoredme at 2:42 PM on Dec. 3, 2008

  • Can you try a different drug? My daughter is Straterra for ADHD. Her grades are better and her personality hasn't changed even though we were hoping that it would. She's an angry teenager.
    Cindy988

    Answer by Cindy988 at 3:52 PM on Dec. 3, 2008

  • The Adderol could def. have an effect on aggression, but I remember my brother and dad having a go around or two when he was a teenager and my dh says all three of his brothers had a go around with his dad. Like it is a clash of dad still being the man of the house and the son trying to be the big man. IDK I just know I have heard about enough boys doing it to think it is a "normal" thing.
    goaliemom93

    Answer by goaliemom93 at 3:54 PM on Dec. 3, 2008

  • My son was little when he was on adderall and when he would come down off of it he would have temper tantrums and throw himself around- id say get him off of it asap and put him on concerta.
    argcwg

    Answer by argcwg at 4:10 PM on Dec. 3, 2008

  • My son is on Aderall and has been for several years. It worked really well until he became a teenager and now he is going thur the hormone thing and we have problems more yelling and angry all the time. I dont think it is the Aderall as this is my third boy and my two older ones had the same problems when they hit the teenager years. It is the struggle of becoming a man I think. That is why in the older days the boys left home when they hit the teenager years and went to work and had their own home. LOL Of my two older boys one was on Ritalin and one was on nothing. But they do have a little more problems in the evening when they are coming down off of it.Clonodine can help with that I believe. For me it was have him act out and not learn at school or have problems at home toss up I decided I would rather deal with it then the school.
    nanalovesu

    Answer by nanalovesu at 7:51 PM on Dec. 3, 2008

  • talk to the doctor and see what they tell him,,, maybe the medicine is not working,,,,and try talking to him one on one and see if anything else is bothering him,,good luck and be safe,,god bless
    seexxymama4u2me

    Answer by seexxymama4u2me at 8:02 PM on Dec. 3, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN